Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Suffering with epilepsy, have weight gain, advised weaning slowly Valprol and taking Torleva. Will taking both cause side effects?

Hi , I have a question. I am suffering from epilepsy since 2000. I used to take valprol cr 500 mg everyday at night. Now I have been asked to move to Torleva XR 750. I dint consult any doctor in past 4 yrs though.i recently consulted and was advised to change my medicine from valprol to torleva...i am eating both the tablets together .slowly i am supposed to reduce my valprol dose and stop it. So i just wanted to know if eating both tablets together will have some side effect or so as it becomes around 500 mg(valprol) + 750 mg( torleva).Also i have gained lot of weight.
Asked On : Fri, 5 Oct 2012
Answers:  1 Views:  157
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Hello Pooja,
There are no documented interaction found between the medicine valprol cr nad the Torleva XR. So I think it will be safe to take both the drug together. It is important that you should not stop epilepsy drug suddenly as it can make you prone to the episode of seizure.
This change of drug is may be because of the weihgt gain and other problem which you are facing with valprol cr, it has the side effect of weight gain very commonly. Hope this can be controlled with using the new drug.
Thanks and take care.
Answered: Fri, 5 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor